Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 300, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 9:06 PM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 9:06 PM CST (03:06 UTC)
- Expired
- Dec 9, 2008, 9:45 PM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 18 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 9:08 PM CST | TORNADO 1 | 6 Ne Star, MS | RATED EF1 WITH MAX WINDS ESTIMATED AT 94 MPH. THE BEGINNING POINT WAS AT 6.3 MILES NORTHEAST OF STAR AND THE ENDING POINT WAS AT 7.2 MILES NORTHEAST OF STAR. THE PATH LENGTH WAS 0.9 MILES LONG AND MAX WIDTH WAS 0.75 MILES. EXTENSIVE TREE DAMAGE OCCURRED ALONG |
| Dec 9, 9:13 PM CST | TORNADO 1 | 5 Sse Brandon, MS | RATED EF1 WITH MAXIMUM ESTIMATED WINDS AT 89 MPH. THE TORNADO BEGAN 5.5 MILES SOUTH SOUTHEAST OF BRANDON AND ENDED 6 MILES SOUTH SOUTHEAST OF BRANDON. THE PATH LENGTH WAS A HALF MILE LONG AND THE WIDTH WAS 500 YARDS. THE TORNADO BRIEFLY TOUCHED DOWN NEAR HWY 1 |
| Dec 9, 9:21 PM CST | TORNADO 1 | 7 Ssw Pelahatchie, MS | RATED EF1 WITH MAX ESTIMATED WINDS AT 86 MPH. TORNADO BEGAN 7.2 MILES SOUTHWEST OF PELAHATCHIE AND ENDED 4.0 MILES SOUTHWEST OF PELAHATCHIE. THE PATH LENGTH WAS 3.2 MILES AND THE MAX WIDTH WAS 200 YARDS. DAMAGE WAS MAINLY ALONG BRANDON-SHILOH ROAD CAUSING TREE |
| Dec 9, 9:21 PM CST | TORNADO 2 | 1 Nw Star, MS | RATING EF2 WITH MAX WINDS AT 112 MPH. PATH LENGTH WAS 1.1 MILES DURING THE STAR DAMAGE PATH AND 3.2 MILES NEAR THE PELAHATCHIE DAMAGE PATH. TOTAL PATH LENGTH WAS 4.3 MILES. MAXIMUM WIDTH WAS .75 MILES WIDE. ENDING POINT WAS 5.5 MILES SOUTHWEST OF PELAHATCHIE. |
| Dec 9, 9:21 PM CST | TORNADO | 4 Sse Brandon, MS | TREES DOWN ON STAR ROAD AND TREES ON HOUSES. PROBABLE TORNADO. |
| Dec 9, 9:25 PM CST | TORNADO | 4 Se Brandon, MS | PROBABLE TORNADO. DEBRIS DOWN ON HOUSES AND ACROSS HIGHWAY 18 NEAR THE ROBINHOOD COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 3:51 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 100306
TORJAN
MSC121-123-129-100345-
/O.NEW.KJAN.TO.W.0300.081210T0306Z-081210T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STAR...
SOUTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 945 PM CST
* AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR STAR...
MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
CATO BY 915 PM CST...
JOHNS BY 920 PM CST...
7 MILES SOUTHEAST OF PELAHATCHIE BY 930 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3206 8985 3206 9010 3216 9013 3238 8972
3214 8959
TIME...MOT...LOC 0307Z 244DEG 42KT 3211 9002
$$
BYB3 follow-up statements
000 WWUS54 KJAN 100316 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 916 PM CST TUE DEC 9 2008 MSC121-123-129-100345- /O.CON.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/ SMITH MS-RANKIN MS-SCOTT MS- 915 PM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR SOUTHWESTERN SCOTT...CENTRAL RANKIN AND EXTREME NORTHWESTERN SMITH COUNTIES... AT 915 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED 14 MILES SOUTHWEST OF PELAHATCHIE...OR 7 MILES NORTHEAST OF STAR...MOVING NORTHEAST AT 55 MPH. THE TORNADO WILL BE NEAR... PELAHATCHIE AND 9 MILES NORTHWEST OF POLKVILLE BY 930 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3221 8963 3211 8993 3219 9006 3238 8972 TIME...MOT...LOC 0315Z 233DEG 46KT 3220 8994 $$ BYB
000
WWUS54 KJAN 100330
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CST TUE DEC 9 2008
MSC129-100339-
/O.CAN.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
SMITH MS-
929 PM CST TUE DEC 9 2008
...THE TORNADO WARNING FOR EXTREME NORTHWESTERN SMITH COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3219 8983 3228 8990 3229 8988 3230 8986
3231 8986 3238 8972 3226 8966
TIME...MOT...LOC 0329Z 233DEG 46KT 3230 8976
$$
MSC121-123-100345-
/O.CON.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
RANKIN MS-SCOTT MS-
929 PM CST TUE DEC 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHWESTERN SCOTT AND EAST CENTRAL RANKIN COUNTIES...
AT 920 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO PRODUCING
DAMAGE NEAR ROBINHOOD. THIS TORNADO IS NOW LOCATED NEAR
PELAHATCHIE...OR 11 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT
55 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3219 8983 3228 8990 3229 8988 3230 8986
3231 8986 3238 8972 3226 8966
TIME...MOT...LOC 0329Z 233DEG 46KT 3230 8976
$$
BYB000
WWUS54 KJAN 100340
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST TUE DEC 9 2008
MSC121-123-100350-
/O.EXP.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
RANKIN MS-SCOTT MS-
940 PM CST TUE DEC 9 2008
...THE TORNADO WARNING FOR EXTREME SOUTHWESTERN SCOTT AND EAST
CENTRAL RANKIN COUNTIES EXPIRES AT 945 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3219 8983 3228 8990 3229 8988 3230 8986
3231 8986 3238 8972 3226 8966
TIME...MOT...LOC 0340Z 233DEG 46KT 3238 8962
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 5:30 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 9, 5:30 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST TUE DEC 9 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE WEATHER ONGOING THIS
AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED AHEAD OF THE COLD
FRONT THAT WILL MOVE THROUGH THE CWFA LATER TONIGHT. THE COLD FRONT
WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS AND INTO NORTHWEST
LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT THE BAND OF
THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST AND
UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED IN
THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT UP
TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS
AHEAD OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND
ADVISORY CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN
EXTENDED. LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS
WITHIN THE LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED.
WIDESPREAD TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER
MOST OF THE AREA. JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A
LITTLE TOO FAST WITH THE MOVEMENT OF THE FRONT THROUGH OUR CWFA
TONIGHT BUT THE COLD FRONT SHOULD BE MOVING INTO OUR SOUTHEAST
COUNTIES BY WEDNESDAY MORNING. ALTHOUGH THE COLD FRONT WILL BE
SOUTHEAST OF OUR AREA WEDNESDAY MORNINGS MODELS STILL SHOW THE
DEVELOPMENT OF A SECOND SURFACE LOW ALONG THE COLD FRONT TO OUR
SOUTHEAST. THIS IS IN RESPONSE TO DIGGING UPPER TROUGH AND FORMING
CLOSED LOW OVER THE SOUTHERN PLAINS WEDNESDAY. THERE IS STILL
CONSIDERABLE DIFFERENCE IN THE MODELS WITH THE TRACK OF THIS LOW AND
WITH THE ASSOCIATED CHANCES OF SNOW FOR THE REGION. THE ECWMF IS
FARTHEST NORTH AND FARTHER EAST WITH THE LOW COMPARED WITH THE NAM
AND GFS. THE ACTUAL TRACK OF THE LOW WILL DETERMINE ANY
TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE TEMPERATURES ARE
STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY INTO THURSDAY. WL
NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST AND KEEP MENTION
OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE SIGNIFICANT
PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW CHANCES...A
COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS STRUGGLE TO
CLIMB OUT OF THE 30S.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.
PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.
THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/
&&
.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 47 49 34 41 / 100 73 94 70
MERIDIAN 51 54 37 42 / 100 79 94 79
VICKSBURG 45 46 34 42 / 94 72 91 57
HATTIESBURG 53 55 38 42 / 99 94 85 50
NATCHEZ 45 47 34 42 / 98 90 97 53
GREENVILLE 41 45 33 46 / 84 45 71 45
GREENWOOD 43 45 33 45 / 94 43 73 63
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ026>033-
036>039-042>066-072>074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ028>033-037>039-
043>046-048>066-072>074.
LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-025-
034-035-040-041.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ024-026.
LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: CAB
AVIATION: 07Hazardous weather outlook, Dec 9, 8:38 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 838 PM CST TUE DEC 9 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-110245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 838 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY A LAKE WIND ADVISORY IS IN EFFECT UNTIL 4 AM WEDNESDAY MORNING FOR WINDS BECOMING NORTHWEST AT 10 TO 20 MPH WITH GUSTS OF 30 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT MOVING THROUGH THE AREA TONIGHT. GUSTY NORTHWEST WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ALONG EAST TO WEST ORIENTED HIGHWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AFTER TONIGHT. MSZ026>033-036>039-042>066-072>074-110245- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 838 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SCATTERED SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE. A SQUALL LINE WILL CONTINUE TO SWEEP ACROSS CENTRAL MISSISSIPPI TONIGHT AHEAD OF A STRONG COLD FRONT. THE GREATEST RISK FOR SIGNIFICANT DAMAGING WINDS AND POSSIBLE TORNADOES WILL REMAIN FROM ABOUT UNTIL 3 AM BEFORE THE LINE SHIFTS EAST OF THE AREA. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE LIKELY ACROSS THE AREA TONIGHT. PERIODS OF HEAVY RAINFALL WITH RATES NEAR TWO INCHES PER HOUR MAY CAUSE FLASH FLOODING AND A WATCH HAS BEEN ISSUED. IN ADDITION...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR WINDS OF 10 TO 20 MPH WITH GUSTS OF 30 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT AS IT MOVES THROUGH LATE TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AFTER TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Dec 9, 7:05 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 ESE COXBURG 32.98N 90.16W
12/09/2008 HOLMES MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN. HOUSES AND A CHURCH DAMAGED.
&&
JFAIRLYLocal storm report, Dec 9, 7:16 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 6 NW YOKENA 32.24N 91.01W
12/09/2008 WARREN MS TRAINED SPOTTER
TREES DOWN. DAMAGE TO VEHICLES WITH BROKEN WINDOWS AND
BRANCHES IN THEM. BRIEF FUNNEL CLOUD ALSO WAS REPORTED.
&&
JFAIRLYLocal storm report, Dec 9, 7:27 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 2 S YAZOO CITY 32.83N 90.41W
12/09/2008 E60.00 MPH YAZOO MS STORM CHASER
POWER LINES AND LARGE LIMBS DOWN.
0635 PM TSTM WND GST WEST 33.20N 89.78W
12/09/2008 E60.00 MPH HOLMES MS PUBLIC
0645 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
12/09/2008 MONTGOMERY MS LAW ENFORCEMENT
TREES DOWN. HOUSE DAMAGED.
0720 PM HAIL VICKSBURG 32.33N 90.87W
12/09/2008 E1.00 INCH WARREN MS TRAINED SPOTTER
NICKEL TO QUARTER HAIL IN VICKSBURG.
&&
JFAIRLYLocal storm report, Dec 9, 8:29 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 1 N HAMBURG 31.59N 91.07W
12/09/2008 FRANKLIN MS EMERGENCY MNGR
REPORT OF TORNADO TOUCHDOWN. TREES DOWN AND ONE HOME
DESTROYED
&&
JFAIRLYLocal storm report, Dec 9, 8:31 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SE MIZE 31.83N 89.51W
12/09/2008 E0.75 INCH SMITH MS PUBLIC
PENNY SIZE HAIL REPORTED BETWEEN MIZE AND TAYLORSVILLE.
&&
JFAIRLYLocal storm report, Dec 9, 9:05 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 10 SW HAZLEHURST 31.76N 90.51W
12/09/2008 COPIAH MS EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF HWY 28 AND MERCY SEAT
ROAD
0835 PM FLASH FLOOD CLINTON 32.34N 90.33W
12/09/2008 HINDS MS TRAINED SPOTTER
2 INCHES OF RAIN ON EDGES OF STREET AT HWY 80 AND
SPRINGRIDGE.
0843 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
12/09/2008 COPIAH MS EMERGENCY MNGR
TWO HOUSES HAVE TREES ON THEM. THERE IS ALSO A TREE DOWN
ON HWY 27 EAST OF CRYSTAL SPRINGS. POSSIBLE TORNADO.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:05 PM CST | Tornado Warning | JAN | Yazoo | 40 min |
| Dec 9, 6:16 PM CST | Tornado Warning | JAN | Yazoo | 44 min |
| Dec 9, 6:19 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 10 hr |
| Dec 9, 6:19 PM CST | Tornado Warning | JAN | Attala, Holmes | 41 min |
| Dec 9, 6:27 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 48 min |
| Dec 9, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| Dec 9, 6:30 PM CST | Tornado Warning | JAN | Holmes | 33 min |
| Dec 9, 6:33 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 42 min |
| Dec 9, 6:34 PM CST | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 41 min |
| Dec 9, 6:43 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Dec 9, 6:52 PM CST | Tornado Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 38 min |
| Dec 9, 6:53 PM CST | Tornado Warning | JAN | Claiborne, Warren | 52 min |
| Dec 9, 6:55 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 20 min |
| Dec 9, 7:10 PM CST | Tornado Warning | JAN | Attala, Holmes | 50 min |
| Dec 9, 7:20 PM CST | Tornado Warning | JAN | Choctaw, Webster | 40 min |
| Dec 9, 7:29 PM CST | Tornado Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 46 min |
| Dec 9, 7:30 PM CST | Tornado Warning | JAN | Attala | 45 min |
| Dec 9, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson | 43 min |
| Dec 9, 7:35 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Newton, Smith | 40 min |
| Dec 9, 7:43 PM CST | Tornado Warning | JAN | Covington, Jasper, Newton, Smith | 47 min |
| Dec 9, 7:52 PM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Dec 9, 7:55 PM CST | Tornado Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 50 min |
| Dec 9, 8:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 41 min |
| Dec 9, 8:07 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 68 min |
| Dec 9, 8:16 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more | 44 min |
| Dec 9, 8:20 PM CST | Flash Flood Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more | 3 hr |
| Dec 9, 8:24 PM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 9, 8:24 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Winston | 51 min |
| Dec 9, 8:24 PM CST | Tornado Warning | JAN | Copiah, Hinds | 36 min |
| Dec 9, 8:36 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 46 min |
| Dec 9, 8:52 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 32 min |
| Dec 9, 8:58 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 35 min |
| Dec 9, 9:08 PM CST | Tornado Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee | 37 min |
| Dec 9, 9:15 PM CST | Tornado Warning | JAN | Attala, Leake, Scott | 31 min |
| Dec 9, 9:35 PM CST | Tornado Warning | JAN | Scott | 25 min |
| Dec 9, 9:40 PM CST | Tornado Warning | JAN | Neshoba, Winston | 40 min |
| Dec 9, 9:41 PM CST | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee | 49 min |
| Dec 9, 10:01 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 44 min |
| Dec 9, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 41 min |
| Dec 9, 10:07 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 38 min |
| Dec 9, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 45 min |
| Dec 9, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 51 min |
| Dec 9, 10:25 PM CST | Tornado Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 35 min |
| Dec 9, 10:27 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 18 min |
| Dec 9, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 48 min |
| Dec 9, 10:49 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 26 min |
| Dec 9, 10:50 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Marion | 40 min |
| Dec 9, 10:58 PM CST | Tornado Warning | JAN | Simpson, Smith | 18 min |
| Dec 9, 10:59 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 31 min |
| Dec 9, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 11:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 66 min |
| Dec 9, 11:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Dec 9, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 43 min |
| Dec 9, 11:53 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 52 min |
| Dec 9, 11:55 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 35 min |
| Dec 9, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 46 min |
| Dec 10, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Marion, Smith | 25 min |
| Dec 10, 12:24 AM CST | Tornado Warning | JAN | Jasper, Smith | 21 min |
| Dec 10, 12:27 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 48 min |
| Dec 10, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 45 min |
| Dec 10, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 46 min |
| Dec 10, 1:03 AM CST | Tornado Warning | JAN | Jasper, Jones | 27 min |
| Dec 10, 1:19 AM CST | River Flood Warning | JAN | Carroll, Leflore | 33 hr |
| Dec 10, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| Dec 10, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Dec 10, 5:25 AM CST | Winter Storm Watch | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more | 11 hr |
| Dec 10, 4:13 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
| Dec 10, 4:24 PM CST | Winter Storm Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 23 hr |
| Dec 10, 4:24 PM CST | Winter Weather Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 18 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.